Addiction: Substance Abuse Community
Home Detox for Adderall(adderrall) Addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Home Detox for Adderall(adderrall) Addiction

I want any advice or information from experienced members, who have succeeded in quitting w/long-term Adderall (adderrall) addiction.  I'd been prescribed Adderall (adderrall) for the first time in 2000.  My Doctor has steadily increased my dosages (up to 120mg daily) over the years.  She has also experimented with various other alternatives (Ritalin, Dexedrine, Vyvance, etc) with mixed results.  I don't feel that long term health effects; are justified by short term benefits (that I might not get).  I've become anti-social, aggressive and paranoid.  At times I'll feel like it takes forever to complete a simple task.  The most frustrating thing; is the inability to express a particular thought in a conversation without studdering like an idiot.  I've concluded that I don't want to be on speed for the rest of my life. I'm ADD.  I'll deal with it.  I want to know how to detox at home.  How long does it take?  Are there any non-stimulant, step-down meds to make the transition easier?  I don't have insurance, nor funds for rehab.  I'll appreciate any serious help offered.                
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
I was on Adderall (adderrall) for the exact amount of time as you, only I stopped after having my heart beat so fast that I felt as though I was having a SEVERE heart attack. In other words, you have my sympathy right now, as I know exactly what you're saying in the above mentioned post and can feel your pain as we speak.

Before I go any further, though.. Do you mind if I ask if you ever get that same feeling after taking such a high dose of the medication? Like the fast heartbeatings and feeling as though you're either undergoing a heart attack OR a panic attack?

When I first stopped the Adderall (adderrall), I did it cold turkey and I've never picked the medication up again. The "withdrawls" you'll endure aren't the same as what you'd get if you were on pain medicine though, from what I've heard and read in these forums from just about every single person on here. I never got bad cramps and nausea. The main issue I had was the fact that I had no energy and I was VERY mean and angry to everyone around me, it seemed like.
Blank
942290_tn?1252622149
I worked with young chap, that was maxing out on zingers.  I would try them now and then......man were they strong amphetamines !!  2-30mgs and I was flying, could crunch iron like a monster.

he would be up for days on em, then crash out for a day and a half. I know he said it was tough for a few days, but did not seem that he had major long term WD's like opiates.....thats the good news. he got really crabby and was rough looking when he came down, but never heard him say it was a long term 2-3 week wd.  so that would be some good news!
Blank
Avatar_m_tn
I know exactly what you are describing.  I used to be extremely involved with sports and fitness.  Now, I am in constant fear/paranoia of having my heart explode, due to (real or imagined) fast or irregular heartbeat.  I've also experienced several panic attacks.  My doctor put my on Xanax and/or Valium.  I'm impressed that you were able to get of the Adderall (adderrall).  I've made several half-hearted, and one real attempt at getting off this drug.  Hopefully, I will succeed this time.  The last attempts were made without any help or support.  I've always thought that I would be considered weak for admitting that I needed help.
Blank
Avatar_f_tn
Hello- my dr prescribed adderall (adderrall) 30mgs twice a day- I never did take the 2nd dose. Just the first, M-F bc I found I couldn't relax on the weekend. It made me perform well at work, aside from exasperating the hyperfocus work all night mentality. I lost weight, which I liked, and found the routine of taking the pill in the morning turned me into a superhero. Until I took a step back and realized at either 10am or 10pm no one seemed to have the energy I had. I came across as a bit more ADHD than my own reality, and hear a lot of whoa, what's up with you? Family hated me on it. So I'd hide its use during the workday but after 2+ yrs found I wasn't feeling, was speeding through every moment, I was mean and anti social, and more ADHD than ever. Whereas work could get complete, so many projects were unhealthy. I lost work with and without the rx but with it I couldn't turn off. Ever. 2am.... Awake. Weekends, crashed until I took the pill again on Monday and felt up again by Tues. So I stopped about 2 weeks ago, I'm still tired, but find I am laughing! My words get me into trouble and I am no pleasure to have around adhering to the agenda, but now others can keep up with me, despite the distractability I cause, instead of the insensitive hyperfocus. The weight gain is coming back along with a craving for sugar. I imagine coupling this with excercise and a proper diet would help. At night I still take a benzo which I do not recommend. There is a powder called CALM that works well and I'd recommend being healthy, taking the vitamins the rx depletes, going to bed and eating proper- there are certain things we should not have. Intuniv works well with the hyperactivity, and I probably shouldn't have stopped all at once, but I did. Intuniv was much more me and calming when taken at night. Good luck. I can never understand those who abuse adderall (adderrall) for the same affect never took place with me- it only produced more workaholism- but leaving it behind thus far has felt better for me, even if I now put my foot in my mouth more often. I'm just honest, explain my disAbility, and apologize when/if needed. I can't be on speed forever, it made me drained, dehydrated, hungry, exhausted, and old-looking.
Blank
Avatar_m_tn
I came across this forum and your post. It's funny I always have to remind myself why I got off amphetamines. It is super easy to romanticize the past but you summed it up and made me remember. "often. I'm just honest, explain my disAbility, and apologize when/if needed. I can't be on speed forever, it made me drained, dehydrated, hungry, exhausted, and old-looking." You helped remind me  about the truth of being on speed forever. Thank you!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia